Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 23, 2008, 2:02 PM CDT for Cameron County, Willacy County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 2:02 PM CDT (19:02 UTC)
- Expired
- Jul 23, 2008, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 44 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 231906
FFWBRO
TXC061-489-232200-
/O.NEW.KBRO.FF.W.0006.080723T1902Z-080723T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
205 PM CDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.
NORTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
RIO HONDO.
* UNTIL 500 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM RAINFALL OF FIVE INCHES PER HOUR FROM A LARGE
SQUALL OF SHOWERS AND THUNDERSTORMS FROM SOUTHERN WILLACY COUNTY
TO CENTRAL CAMERON COUNTY...MOVING WEST AT 7 MPH.
* SQUALLS WITH TORRENTIAL RAIN WILL BE NEAR...
LOZANO...SANTA MONICA.
LANTANA.
WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. MOST ARROYOS AND CREEKS WILL FLOOD. NUMEROUS ROADS WILL BE
CLOSED...AND LIVESTOCK WILL BE LOST. MOVE TO HIGHER GROUND
IMMEDIATELY
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2643 9748 2638 9741 2612 9734 2612 9752
2620 9762 2643 9771
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:21 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 23, 9:21 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
921 AM CDT WED JUL 23 2008
.DISCUSSION...HURRICANE DOLLY CONTINUES TO APPROACH THE
COAST...MOVING NORTHWEST NEAR 8 MPH. RADAR SHOWS THE RAIN BANDS
MOVING INTO DEEP SOUTH TEXAS. THE WINDS ARE INCREASING ALONG THE
COASTAL COUNTIES AND SOUTH PADRE ISLAND...THE WINDS WILL CONTINUE
TO INCREASE THROUGH THROUGH THIS AFTERNOON. SEE THE LATEST
HURRICANE LOCAL STATEMENT /HLS/ FOR THE LATEST INFORMATION.
ONCE DOLLY HAS MOVED OFF...THE RIDGE TO THE NORTH WILL EXTEND BACK
ACROSS ALL OF TEXAS...QUICKLY PUTTING A CAP ON THE ATMOSPHERE.
TEMPERATURES WILL BE WELL BELOW GUIDANCE OVER THE NEXT FEW
DAYS DUE TO THE ABUNDANT SFC MOISTURE FROM DOLLYS RAINFALL.
PRECIPITATION WILL CONTINUE FRIDAY AND SATURDAY BEHIND DOLLY FOR
THE CONTINUED COPIOUS MOISTURE AND THE UPPER RIDGE NOT YET IN
PLACE. THE WEEKEND INTO EARLY NEXT WEEK WILL BE MORE TRANQUIL.
&&
.AVIATION...THE ARRIVAL OF HURRICANE DOLLY HAS CEASED ALL ROUTINE
OPERATIONS AT THE TRIO OF REGIONAL AIRPORTS. CONDITIONS ARE LIKELY
TO REMAIN HAZARDOUS FOR AVIATION THROUGH THE REMAINDER OF TODAY.
&&
.MARINE...BUOY 42020 REPORTED EAST WINDS AROUND 31 KNOTS GUSTING TO
AROUND 41 KNOTS WITH SEAS SLIGHTLY OVER 22 FEET WITH A PERIOD OF 11
SECONDS AT 09 CDT/14 UTC. HAZARDOUS MARINE CONDITIONS FROM HURRICANE
DOLLY ARE EXPECTED TODAY THROUGH THURSDAY. CONDITIONS WILL RAPIDLY
IMPROVE FRIDAY THROUGH THE WEEKEND AS DOLLY MOVES AWAY FROM THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 83 78 84 77 / 100 100 90 50
BROWNSVILLE 82 77 84 78 / 100 100 90 50
HARLINGEN 83 77 84 76 / 100 100 90 50
MCALLEN 83 76 84 75 / 100 100 90 50
RIO GRANDE CITY 85 77 85 75 / 100 100 90 50
SOUTH PADRE ISLAND 83 79 84 78 / 100 100 90 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HURRICANE WARNING FOR TXZ251-256-257.
FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ248>257.
INLAND TROPICAL STORM WARNING UNTIL 8 PM CDT THURSDAY FOR
TXZ248>250-252.
HURRICANE WIND WARNING UNTIL 8 PM CDT THURSDAY FOR TXZ253>255.
GM...HURRICANE WARNING FOR GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
63/66/60/61/VEGA/CAMPBELLHazardous weather outlook, Jul 23, 6:15 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 AM CDT WED JUL 23 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-241100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 615 AM CDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE FOR A COMPLETE ANALYSIS OF HAZARDOUS WEATHER IN OUR REGION. THIS IS A VERY DANGEROUS SITUATION FOR ALL RESIDENTS OF THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RESIDENTS OF DEEP SOUTH TEXAS SHOULD CONTINUE TO REFER TO THE HURRICANE LOCAL STATEMENTS FOR THE LATEST INFORMATION REGARDING THIS DANGEROUS WEATHER SITUATION. INLAND FLOODING MAY PERSIST THROUGH THE WEEKEND AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. TOMASELLI/PHILO
In the hours before
Special weather statement, Jul 23, 11:53 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1153 AM CDT WED JUL 23 2008 TXZ254>257-231900- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1153 AM CDT WED JUL 23 2008 ...STRONG WINDS LASHING THE COAST... STRONG TROPICAL STORM TO HURRICANE FORCE WINDS ARE LASHING CAMERON AND WILLACY COUNTY AT THIS TIME...AS THE EYE OF POWERFUL HURRICANE DOLLY APPROACHES FROM THE EAST-SOUTHEAST. REPORTS FROM THE PUBLIC AND COUNTY OFFICIALS INDICATE THAT DAMAGE TO STRUCTURES...UTILITY LINES...AND TREES HAS OCCURRED...AND IS OCCURRING...IN THE CITIES OF SOUTH PADRE ISLAND AND PORT ISABEL. ADDITIONAL DAMAGE HAS ALSO BEEN REPORTED IN BROWNSVILLE AND HARLINGEN. RESIDENTS ARE URGED TO REMAIN SHELTERED INDOORS. DO NOT GO OUTSIDE TO REMOVE DEBRIS WHEN THE EYE OF HURRICANE DOLLY MOVES ONSHORE... AS DAMAGED TREES...POWERLINES...AND BUILDINGS WILL BE HAZARDOUS TO ANYONE OUTDOORS. TOMASELLI
Local storm report, Jul 23, 11:56 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 AM CDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HURRICANE BROWNSVILLE 25.93N 97.48W
07/23/2008 CAMERON TX ASOS
67 MPH WIND GUST ASSOCIATED WITH HURRICANE DOLLY.
&&
HARTLocal storm report, Jul 23, 12:22 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1222 PM CDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HURRICANE SOUTH PADRE ISLAND 26.08N 97.18W
07/23/2008 CAMERON TX TRAINED SPOTTER
SHIP CAPTAIN HAD ESTIMATED WIND GUST OF 100 MPH.
&&
HARTLocal storm report, Jul 23, 12:36 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1236 PM CDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HURRICANE BROWNSVILLE 25.93N 97.48W
07/23/2008 CAMERON TX COUNTY OFFICIAL
HIGH TENSION POWER LINES BLOWN OVER TO 45 DEGREE ANGLE
NEAR PORT OF BROWNSVILLE
&&
HARTLocal storm report, Jul 23, 12:40 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1240 PM CDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HURRICANE PORT ISABEL 26.07N 97.22W
07/23/2008 CAMERON TX TRAINED SPOTTER
EXTENSIVE DOCK DAMAGE
1238 PM HURRICANE LOS FRESNOS 26.07N 97.48W
07/23/2008 CAMERON TX NWS EMPLOYEE
ROOF DAMAGE TO STORAGE SHED. TREES DOWN.
&&
HARTLocal storm report, Jul 23, 1:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
135 PM CDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HURRICANE PORT MANSFIELD 26.55N 97.43W
07/23/2008 WILLACY TX CO-OP OBSERVER
76 MPH WIND GUST. STRUCTURAL DAMAGE.
&&
HARTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:51 PM CDT | Marine Weather Statement | BRO | 3 hr | |
| Jul 22, 10:03 PM CDT | Tornado Warning | BRO | Cameron | 18 min |
| Jul 22, 11:14 PM CDT | Tornado Warning | BRO | Cameron | 16 min |
| Jul 22, 11:30 PM CDT | Tornado Warning | BRO | Cameron | 15 min |
| Jul 23, 6:45 AM CDT | Tornado Warning | BRO | Cameron, Hidalgo, Willacy | 30 min |
| Jul 23, 7:10 AM CDT | Tornado Warning | BRO | Cameron, Hidalgo, Willacy | 17 min |
| Jul 23, 7:43 AM CDT | Areal Flood Warning | BRO | Kenedy, Willacy | 3 hr |
| Jul 23, 8:21 AM CDT | Areal Flood Warning | BRO | Cameron | 3 hr |
| Jul 23, 11:30 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Jul 23, 12:47 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Jul 23, 3:46 PM CDT | Areal Flood Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 3 hr |
| Jul 23, 4:19 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 116 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.